What's going on!!

Does anyone have any experience tapering down off morphine slow release? I'm on 180 mg a day and 2700 of gabapentin, I'm trying to get down and off these drugs due to extreme fatigue, every time I drop down the 20mg recommended by gp I'm absolutely flat on the bed , destroyed and can't move ? I'm in uk, doctors aren't much help, I've been flat out for two days now. Anyone had the same experience??

16 Replies

  • Hello Baddog

    Are you coming off slow release at the same time as Gabapentin? The reason i ask is tere are very clear guidelines for coming off Gab and your GP should tell you. It has to be done extremely slowly.

    Coming off both together is not recommended.

    I would also suggest 20mgs a day reduction is far too high for slow release.

    Ley me know

    Pat x

  • Hi Paton , my doc told me to drop 20 mg every 2 weeks, I drop the drugs and a day later I'm out cold with fatigue, i know you can be like this when you quit totally but when tapering ?? I can't keep this up for another 3 months, the drugs are making me tired constantly, sweat profusely I'm literally just soaked constantly, now I've got a lung infection which I'm sure is down to being wet all the time.

  • As well as your GP don't you have a practice nurse who are extremely helpful in most areas .good luck & take it slowly

    Peggy x🌹🌹

  • You need to consult your doctor and he or she will advise you how to come of your meds gradually without any withdrawals

  • Well said Dan.

    Pat x

  • Thanks Dan for your reply, cracking as usual, so I'm down to 80 twice a day, in two weeks I will drop 10mg of my morning dose and 10 mg of my evening dose , is that right, the gabapentin I'm taking 900mg in morning, 900 mg midday, and 600 mg at night, next week I will knock off 300 mg of the midday dose, so it will be 3 , 2 and 2 tabs. Then i will go down to 2, 2 and 2 tabs. Etc,'this was what the pharmacist told me to do, she also said I could swap to fentanyl patches!!!! Woooo !!! I really don't fancy that, get that wrong and you're really in trouble don't you think ??

  • Hi dan I've tried amitriptylene and nortryptylene, I'm on duloxatin now as an antidepressant but I kind of think it's worn off, I don't want anything that slows me down, I need to get back in the gym and do something, my elbows are done Altho im going to try and get to see a surgeon called elliot sorene, all these antidepressents seem to knock me out.

  • Your fatigue is most probably caused by your RA, as it causes problems with your immune system, That attacks the joints .

    To reduce the medication will reduce the contraindications, although not the immune system problem.

    If you are taking an antidepressant to reduce nerve damage pain that will also cause further contraindications not associated with the immune system

    You would I imagine be taking an NSID medication your GP will also need to take that into consideration especially if you have been on them for a time as they reduce inflammation. As pain control will not be as effective and that could effect joint pain

    because your joints would be more inflamed.

    Are you taking DAMARD and Biologic type medications, They also affect and suppress the immune system and that in turn can cause immune system contraindications in their own right, so before you start talk to your GP, RA Nurse OR Specialist first as the reduction of pain medications can be problematic. They may need to check your condition and bloods more often

    With RA and medications their are problems of cause and effect


  • Hi bob , my arthritis is osteo not rheumatoid. Thanks😩

  • I've got a lung infection I've been told tonite at hospital, I'm going to doctors Tuesday I'm going to put it on them, I've had enough of all this up and life, they put me on them they can get me off them .

  • Hi dan it's my elbows, right one particular, it'd pretty much in need of a replacement but I'm not up for that no way they are virtually useless.

  • This may sound strange but I have severe ankylosing spondylitis. I have had it for 40 years and the pain was horrific. I was on oxycodone.The dose had crept up to 680mg a day.As I reached 60, the pain improved greatly and as I really didn't like the side effects of being on such a high dose, I decided to see if I could do without it.So I just stopped taking it.I had been on the drug for 11 years.I had no intention of just stopping, but one morning I thought I'm not in much pain so I'll leave it a little longer till I take my first dose of the day.And I just left it.The pain never got any worse, but best of all, apart from a little nausea, I had no withdrawal symptoms.I have never heard of anyone else doing this, and I wonder how I managed it.As I said, it was unintentional and I would never recommend anybody else tries it.I wonder if anyone else can explain this.

  • I'm trying to do the same thing but I started without consulting the GP. Just trying to get a phone appointed tment now. I was on 60mg twice a day and have reduced to 50 mg. I started with the evening dose and then after a month dropped the morning one. No problems except grumpiness. ( I think it was the drugs) .

    I now want to go a bit lower but only drop by 5 mg.

    I take other medications. Carbamazepine is the only other for pain though.

    Maybe you should ask your GP to modify the amount you drop each time.


  • I was advised to come off slowly, Due to my facing reality I decided to quit taking all my medications, I do still take morphine and Citalopram but not the zomorph gabapentin simavastin or any of the other poisons I was putting into my body, I would not advise doing it my way as I have had and still am having very bad days and nights, I have personally given up, but am not suicidal just facing up to the fact I will never get any better,and now watching my Mum deteriorate in the Hospice/hospital I don't want to get like that I want to be able to control how and when.Sorry if I am no help

  • You will go through withdrawal effects having been on that dose, and they won't be nice. You do have to taper extremely slowly to minimise withdrawal effects, and 20 mg a time might be too much. You could try contacting a drug and alcohol addiction service and ask their advice for coming off in a controlled and safe way - they have a lot more experience with withdrawal than any GP will.

  • Just an update to anyone on here who's been keeping tabs, morphine down to 120mg, 1200mg gabapentine and I've just started on the duloxatine, knocked 30mg of off that, feel realy irritable, tired and unwell now , been referred to cfs clinic now, from what I can read up this could be down to the antidepressent as much as anything .💊💊

You may also like...